Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 110, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 29, 2025, 8:27 PM EDT for Lake County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2025, 8:27 PM EDT (00:27 UTC)
- Expired
- Jul 29, 2025, 8:48 PM EDT
- In force
- 21 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lake County, FL
The radar
The Tampa radar (KTBW), 143 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2131 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
658 WUUS52 KMLB 300027 SVRMLB FLC069-300100- /O.NEW.KMLB.SV.W.0110.250730T0027Z-250730T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 827 PM EDT Tue Jul 29 2025 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... West central Lake County in east central Florida... * Until 900 PM EDT. * At 826 PM EDT, a severe thunderstorm was located over Lady Lake, moving north at 5 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Lady Lake, Lake Griffin, Emeralda, The Villages, and Lisbon. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2896 8195 2896 8179 2885 8179 2883 8195 TIME...MOT...LOC 0026Z 168DEG 5KT 2891 8191 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Heil
1 follow-up statement
889 WWUS52 KMLB 300048 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 848 PM EDT Tue Jul 29 2025 FLC069-300057- /O.CAN.KMLB.SV.W.0110.000000T0000Z-250730T0100Z/ Lake FL- 848 PM EDT Tue Jul 29 2025 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LAKE COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and has exited the warned area. Therefore, the warning has been cancelled. However heavy rain is still possible with this thunderstorm. LAT...LON 2896 8195 2896 8179 2885 8179 2883 8195 TIME...MOT...LOC 0045Z 168DEG 5KT 2894 8192 $$ Schaper
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 7:19 PM EDT, 1 hour 8 minutes earlier. Its key messages:
- Issued at 252 PM EDT Tue Jul 29 2025
- Dangerous heat conditions today. An Extreme Heat Warning is in effect for areas along and north of I-4 today, with a Heat Advisory across the remainder of east central Florida. A Heat Advisory has been issued for all of ECFL tomorrow from noon to 7 PM. Heat Advisory conditions will continue for much of east central Florida for most of this week.
- Residents and visitors are encouraged to take proper heat safety actions to prevent heat illness and know the signs of heat exhaustion and heat stroke. Stay cool, stay hydrated, stay informed.
- Near to below normal shower and storm chances continue today, then return to near-normal through mid to late week, especially over the interior.
Area forecast discussion, Jul 29, 7:19 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
719 PM EDT Tue Jul 29 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 252 PM EDT Tue Jul 29 2025
- Dangerous heat conditions today. An Extreme Heat Warning is in
effect for areas along and north of I-4 today, with a Heat
Advisory across the remainder of east central Florida. A Heat
Advisory has been issued for all of ECFL tomorrow from noon to 7
PM. Heat Advisory conditions will continue for much of east
central Florida for most of this week.
- Residents and visitors are encouraged to take proper heat safety
actions to prevent heat illness and know the signs of heat
exhaustion and heat stroke. Stay cool, stay hydrated, stay
informed.
- Near to below normal shower and storm chances continue today,
then return to near-normal through mid to late week, especially
over the interior.
&&
.PREVIOUS DISCUSSION...
Issued at 252 PM EDT Tue Jul 29 2025
Rest of Today-Tonight... Mid-level ridge across TX/AR/LA region and
extending across the Deep South will remain in place. The Atlantic
ridge axis will begin to develop today and will build westward
towards the Florida peninsula by tonight. At the surface, high
pressure across the region will begin to weaken through the time
period. Locally, S/SW winds will dominate and will bring a slight
increase in moisture across east central Florida which will impact
heat indices. The main story today will continue to be extreme and
dangerous heat across the local area, especially along and north of
the I-4 corridor this afternoon, including the greater Orlando area.
Near record highs continue this afternoon, with highs forecast to
reach in the upper 90s to near 100 degrees. These temperatures
coupled with increased moisture, will produce peak heat indices of
110-115 degree. Thus, an Extreme Heat Warning remains in effect for
Lake, Volusia, Orange, Seminole, and Osceola Counties until 7 PM
this evening. A Heat Advisory remains in effect across the remainder
of east central Florida for highs in the mid to upper 90s and peak
heat indies of 108-112 degrees.
The increase in moisture will also lead to a little greater coverage
of convection this afternoon, mainly across the interior. There is a
low to medium (30-40 percent) chance for showers and lightning
storms across this area later this afternoon and into early evening.
The 15Z XMR sounding shows some drier air aloft, which will support
some storms becoming stronger this afternoon. Main storm hazards
today will be frequent lightning strikes, strong wind gusts to 40-50
mph, and locally heavy rainfall. Any lingering activity will
diminish in the evening, with overnight conditions remaining very
warm and muggy. Lows are forecast in the mid to upper 70s with some
spots along and NW of I-4 that are forecast not to fall below 80
degrees. This may lead to some additional warm minimum temperatures
being tied or broken.
Wednesday-Friday... (Modified Previous Discussion) Mid-level ridge
is reinforced across the area from mid to late week, continuing
abnormally hot and humid conditions across the area. The surface
subtropical ridge axis will remain south of the area, producing a
relatively light low level W/SW flow across the region. This will
still allow the east coast sea breeze to form but will have a slower
progression inland, allowing highs to still rise to the mid to upper
90s on Wednesday and low to mid 90s Thursday and Friday, as rain
chances will gradually be on the rise. Still, peak heat index values
are forecast to reach up to 106-112 degrees, with some areas north
of Okeechobee County and the Treasure Coast potentially still
nearing extreme heat conditions (heat indices near 113 degrees) on
Wednesday. However, for now, have issued a Heat Advisory for all of
ECFL for Wednesday from noon until 7 PM. Additional Heat Advisories
will likely be need for portions if not all of east central Florida
Thursday and Friday. The complicating factor remains the increase in
shower and lightning storm activity through mid to late week. This
increase in showers and storms will help provide some relief to the
heat in the afternoon. Because of this increase in moisture and
storm chances, confidence that portions of ECFL will reach Extreme
Heat Warning criteria are not high. So have opted to just have a
Heat Advisory for the whole area for now.
Shower and storm chances rise to more normal values around 30-50
percent, with greatest storm coverage across the interior where
boundary collisions are favored. A few stronger storms will continue
to be possible each afternoon/evening.
Saturday-Monday... (Modified Previous Discussion) A frontal boundary
will shift gradually southward and stall across north Florida during
the weekend into early next week, with ridge axis remaining south of
the area. This will increase moisture and rain chances through the
period and finally begin to put an end to the unusually hot and
humid conditions. There is a medium to high (50-70 percent) chance
of rain and storms across the region each day. Highs will still
reach the mid 90s across much of the region Saturday, but then fall
to the low to mid 90s Sunday and Monday, with peak heat index values
closer to around 100-107 degrees. Overnight lows are forecast to be
in the low to mid 70s.
&&
.MARINE...
Issued at 252 PM EDT Tue Jul 29 2025
Rest of today-Sunday.... Favorable boating conditions are
forecast through the weekend, with hot and humid conditions
persisting as a weak reinforcing Atlantic ridge axis shifts
westward towards the Florida peninsula. High pressure axis will
generally remain south of the area through the period. This will
result in S/SW winds to dominate each day before backing to the
southeast each afternoon as the east coast sea breeze forms and
pushes inland. Wind speeds will generally remain below 15 KT. Seas
1-2 ft in the nearshore waters and up to 3 ft at times in the
offshore waters. Isolated showers will be possible today, but
coverage of showers and storms will increase mid to late week,
with isolated to scattered showers and storms forecast to develop
over the waters each day, especially during the morning and
overnight hours.
&&
.AVIATION...
(00Z TAFs)
Issued at 719 PM EDT Tue Jul 29 2025
Outflow collisions near MCO will require VCTS/TEMPO for TS another
hour or so until convection subsides. There have been some
occasionally strong gusts with the storms today, so monitoring
those trends closely as well. On Wednesday, the dominant wind flow
becomes SW'erly pushing sea breeze collisions toward the eastern
half of the state. Expect scattered storms after 19Z with
potentially more activity at the coastal sites as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 78 95 78 94 / 10 40 10 40
MCO 79 98 79 96 / 20 50 20 50
MLB 78 95 78 93 / 10 40 10 40
VRB 75 95 75 93 / 10 40 10 40
LEE 80 95 78 95 / 30 50 20 40
SFB 79 98 78 96 / 20 50 20 50
ORL 80 98 79 96 / 20 50 20 50
FPR 75 94 74 93 / 10 40 10 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from noon to 7 PM EDT Wednesday for FLZ041-044>046-
053-058-141-144-154-159-164-247-254-259-264-347-447-547-647-
747.
AM...None.
&&
DISCUSSION...Watson
AVIATION...HeilIn the hours before
Special weather statement, Jul 29, 6:52 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Melbourne FL
652 PM EDT Tue Jul 29 2025
FLZ041-044-292315-
Northern Lake County FL-Inland Volusia FL-
652 PM EDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE AND WESTERN
VOLUSIA COUNTIES THROUGH 715 PM EDT...
At 651 PM EDT, Doppler radar was tracking a strong thunderstorm near
Paisley. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Paisley, Pittman, Forest Hills, Lake Kathryn, and Lake Dorr.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter immediately inside a building or hard-topped vehicle.
&&
LAT...LON 2907 8135 2889 8148 2898 8166 2905 8166
2905 8164 2920 8164 2920 8154
TIME...MOT...LOC 2251Z 305DEG 3KT 2906 8155
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SchaperSpecial weather statement, Jul 29, 6:59 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
659 PM EDT Tue Jul 29 2025
FLZ044-144-292345-
Northern Lake County FL-Southern Lake County FL-
659 PM EDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAKE COUNTY THROUGH
745 PM EDT...
At 659 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leesburg Airport, or over Lake Griffin. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake, and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter immediately inside a building or hard-topped vehicle.
&&
LAT...LON 2896 8195 2896 8166 2898 8166 2898 8165
2846 8166 2850 8196
TIME...MOT...LOC 2259Z 305DEG 3KT 2882 8182
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SchaperSpecial weather statement, Jul 29, 7:12 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Melbourne FL
712 PM EDT Tue Jul 29 2025
FLZ041-044-292330-
Northern Lake County FL-Inland Volusia FL-
712 PM EDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE AND WEST
CENTRAL VOLUSIA COUNTIES THROUGH 730 PM EDT...
At 712 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Barberville. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pierson, DeLeon Springs, Barberville, Paisley, and Eldridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2916 8129 2893 8145 2905 8164 2912 8164
2927 8157
TIME...MOT...LOC 2312Z 225DEG 4KT 2911 8151
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SchaperSpecial weather statement, Jul 29, 7:17 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
717 PM EDT Tue Jul 29 2025
FLZ045-144-292345-
Orange FL-Southern Lake County FL-
717 PM EDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY THROUGH
745 PM EDT...
At 716 PM EDT, Doppler radar was tracking a strong thunderstorm over
Oakland, or near Lake Apopka. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Orlando, Apopka, Ocoee, Winter Garden, and Windermere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2875 8167 2875 8152 2868 8146 2864 8146
2864 8142 2860 8138 2839 8136 2841 8167
TIME...MOT...LOC 2316Z 225DEG 4KT 2859 8165
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SchaperSpecial weather statement, Jul 29, 7:45 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
745 PM EDT Tue Jul 29 2025
FLZ044-045-144-300030-
Northern Lake County FL-Orange FL-Southern Lake County FL-
745 PM EDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LAKE AND
NORTHWESTERN ORANGE COUNTIES THROUGH 830 PM EDT...
At 745 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Harris, moving north at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winter Garden, Leesburg, Eustis, Tavares, and Lady Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2896 8195 2896 8166 2897 8166 2897 8158
2853 8158 2857 8195
TIME...MOT...LOC 2345Z 171DEG 5KT 2872 8189
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SchaperSpecial weather statement, Jul 29, 8:07 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
807 PM EDT Tue Jul 29 2025
FLZ045-300045-
Orange FL-
807 PM EDT Tue Jul 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ORANGE COUNTY
THROUGH 845 PM EDT...
At 807 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orlando International Airport. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Orlando International Airport, Oak Ridge, Belle Isle, and
Pine Castle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2837 8127 2837 8138 2848 8140 2848 8125
TIME...MOT...LOC 0007Z 170DEG 1KT 2842 8132
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SchaperThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:07 PM EDT | Special Weather Statement | MLB | Orange | 38 min |
| Jul 29, 8:14 PM EDT | Areal Flood Advisory | MLB | Lake | 106 min |
| Jul 29, 8:27 PM EDT | Flash Flood Warning | MLB | Lake | 100 min |
| Jul 29, 8:53 PM EDT | Special Weather Statement | MLB | Flagler | 37 min |
| Jul 29, 8:55 PM EDT | Special Weather Statement | MLB | Sumter | 20 min |
| Jul 29, 10:07 PM EDT | Areal Flood Advisory | MLB | Lake | 23 min |
| Jul 30, 1:03 PM EDT | Heat Advisory | MLB | Brevard, Indian River, Lake, Martin, Okeechobee, Orange and 4 more | 30 hr |
| Jul 30, 6:28 PM EDT | Special Weather Statement | MLB | Lake | 47 min |
| Jul 30, 6:34 PM EDT | Special Weather Statement | MLB | Volusia | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.